Alert archive / Iowa / Wind Advisories in 2020
Wind Advisory 18, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Dec 22, 2020, 2:39 PM CST for 44 counties in Iowa. It took effect at Dec 23, 2020, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 2:39 PM CST (20:39 UTC)
- In effect from
- Dec 23, 2020, 9:00 AM CST
- Expired
- Dec 24, 2020, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
All 44 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 534 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS73 KDMX 222039 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 239 PM CST Tue Dec 22 2020 IAZ007-016-017-024>026-034>037-045>048-057>060-070>073-081>083- 092>094-230445- /O.NEW.KDMX.WI.Y.0018.201223T1800Z-201224T0600Z/ Worth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-Calhoun- Webster-Hamilton-Hardin-Carroll-Greene-Boone-Story-Audubon- Guthrie-Dallas-Polk-Cass-Adair-Madison-Warren-Adams-Union-Clarke- Taylor-Ringgold-Decatur- Including the cities of Northwood, Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Carroll, Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 239 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 55 mph expected. * WHERE...Much of central into southwest Iowa. * WHEN...From noon Wednesday to midnight CST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
5 follow-up statements
877 WWUS73 KDMX 230306 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 906 PM CST Tue Dec 22 2020 IAZ016-024-034-035-230415- /O.CAN.KDMX.WI.Y.0018.201223T1800Z-201224T0600Z/ Hancock-Humboldt-Calhoun-Webster- Including the cities of Garner, Britt, Kanawha, Humboldt, Rockwell City, Manson, Lake City, Pomeroy, and Fort Dodge 906 PM CST Tue Dec 22 2020 ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been transitioned to a Winter Weather Advisory. For more information from the National Weather Service visit https://weather.gov/desmoines $$ IAZ027-028-038-231115- /O.EXA.KDMX.WI.Y.0018.201223T1800Z-201224T0600Z/ Butler-Bremer-Grundy- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Grundy Center, Reinbeck, Conrad, Dike, and Wellsburg 906 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 to 55 mph expected. * WHERE...Much of central to southwest Iowa. * WHEN...From noon Wednesday to midnight CST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ007-017-025-026-036-037-045>048-057>060-070>073-081>083- 092>094-231115- /O.CON.KDMX.WI.Y.0018.201223T1800Z-201224T0600Z/ Worth-Cerro Gordo-Wright-Franklin-Hamilton-Hardin-Carroll-Greene- Boone-Story-Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-Warren- Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Northwood, Manly, Mason City, Clear Lake, Eagle Grove, Clarion, Belmond, Hampton, Webster City, Iowa Falls, Eldora, Ackley, Carroll, Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 906 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 55 mph expected. * WHERE...Much of central into southwest Iowa. * WHEN...From noon Wednesday to midnight CST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
095 WWUS73 KDMX 230955 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 355 AM CST Wed Dec 23 2020 IAZ007-017-025-026-036-045>047-057-058-070-231100- /O.CAN.KDMX.WI.Y.0018.201223T1800Z-201224T0600Z/ Worth-Cerro Gordo-Wright-Franklin-Hamilton-Carroll-Greene-Boone- Audubon-Guthrie-Cass- Including the cities of Northwood, Manly, Mason City, Clear Lake, Eagle Grove, Clarion, Belmond, Hampton, Webster City, Carroll, Jefferson, Boone, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, and Atlantic 355 AM CST Wed Dec 23 2020 ...WIND ADVISORY IS CANCELLED... The wind advisory has been upgraded to a Winter Weather Advisory for these areas. Please see our companion winter warning product for details. Sufficient snowfall is now expected across these areas to create a winter weather hazard. This, in addition to strong winds is the reason for the change in advisory headlines. $$ IAZ039-049-050-061-062-074-075-084>086-095>097-231800- /O.EXB.KDMX.WI.Y.0018.201223T1500Z-201224T0600Z/ Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas- Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 355 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of Eastern and Southeast Iowa * WHEN...From 9 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ072-073-081>083-092>094-231800- /O.EXT.KDMX.WI.Y.0018.201223T1500Z-201224T0600Z/ Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Winterset, Earlham, Indianola, Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 355 AM CST Wed Dec 23 2020 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Much of central into southwest Iowa. * WHEN...From 9 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ027-028-037-038-048-059-060-071-231800- /O.CON.KDMX.WI.Y.0018.201223T1800Z-201224T0600Z/ Butler-Bremer-Hardin-Grundy-Story-Dallas-Polk-Adair- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Ames, Perry, Waukee, Adel, Des Moines, Greenfield, Stuart, Adair, and Fontanelle 355 AM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 55 mph expected. * WHERE...Much of central into southwest Iowa. * WHEN...From noon Wednesday to midnight CST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
784 WWUS73 KDMX 231634 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1034 AM CST Wed Dec 23 2020 IAZ039-049-050-061-062-072>075-081>086-092>097-240045- /O.CON.KDMX.WI.Y.0018.000000T0000Z-201224T0600Z/ Black Hawk-Marshall-Tama-Jasper-Poweshiek-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1034 AM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West/northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Much of Eastern and Southeast Iowa. * WHEN...From 9 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ027-028-037-038-048-059-060-071-240045- /O.CON.KDMX.WI.Y.0018.201223T1800Z-201224T0600Z/ Butler-Bremer-Hardin-Grundy-Story-Dallas-Polk-Adair- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Ames, Perry, Waukee, Adel, Des Moines, Greenfield, Stuart, Adair, and Fontanelle 1034 AM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Much of central into southwest Iowa. * WHEN...From noon Wednesday to midnight CST Wednesday night. * IMPACTS...Gusty winds will blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines CURTIS
430 WWUS73 KDMX 231959 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 159 PM CST Wed Dec 23 2020 IAZ027-037-048-059-060-071-232100- /O.CAN.KDMX.WI.Y.0018.000000T0000Z-201224T0600Z/ Butler-Hardin-Story-Dallas-Polk-Adair- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Iowa Falls, Eldora, Ackley, Ames, Perry, Waukee, Adel, Des Moines, Greenfield, Stuart, Adair, and Fontanelle 159 PM CST Wed Dec 23 2020 ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been upgraded to a Winter Weather Advisory for these areas. Light to moderate snowfall and strong winds across these areas are expected to combine to create a winter weather hazard, including reduced visibilities and hazardous travel conditions, resulting in the upgrade to the Winter Weather Advisory. Please see the Winter Weather Advisory product for additional details. $$ IAZ028-038-039-049-050-061-062-072>075-081>086-092>097-240400- /O.CON.KDMX.WI.Y.0018.000000T0000Z-201224T0600Z/ Bremer-Grundy-Black Hawk-Marshall-Tama-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Waverly, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 159 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West/northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Much of Eastern and Southeast Iowa. * WHEN...From 9 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines CURTIS
940 WWUS73 KDMX 240226 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 826 PM CST Wed Dec 23 2020 IAZ028-038-039-049-050-061-062-072>075-081>086-092>097-240600- /O.CON.KDMX.WI.Y.0018.000000T0000Z-201224T0600Z/ Bremer-Grundy-Black Hawk-Marshall-Tama-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Waverly, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 826 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West/northwest winds 25 to 30 mph with gusts up to 50 mph will continue this evening. A few areas of snow are passing across the area as well. A few slick spots may develop on roadways. * WHERE...Much of Eastern and Southeast Iowa. * WHEN...Through midnight CST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. High profile vehicles may experience difficult travel conditions, especially in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:49 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 22, 11:49 AM CST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1149 AM CST Tue Dec 22 2020 .SHORT TERM.../Today through Wednesday Night/ Issued at 325 AM CST Tue Dec 22 2020 Confidence: Medium Period of active winter weather for Wednesday followed by quick shot of cold, Arctic Air. Today will be a bonus warm day as the high retreats to the east and low pressure begins to amplify over the Northern Plains. Strong winds aloft will partially mix today resulting in stronger south winds by late afternoon of 20 to 30 mph at times. This will further reduce snow cover over much of the area as highs reach the lower 50s in the south and west and even in the lower 40s from northern to northeast sections near Waterloo. With stronger south winds continuing tonight, overnight mins will likely remain above freezing in all bu the far west and northwest areas. The models have begun to settle onto a more uniform solution for Wednesday. An elongated trough with a slightly stronger northern stream low over central Minnesota and a weaker low over Iowa will track into the region by 12z Wednesday. Low level moisture return and stratus may result in some light drizzle/showers over the southeast during the overnight hours toward morning as the airmass saturates. Northwest of the cold front, falling temperatures and increasing snow from morning into the afternoon will create some slick travel conditions over the northwest and north. The first cold front is expected to reach into western Iowa by 12z with the main cold front just a bit behind and rapidly overtaking the first front by 18z. Falling temperatures and a changeover from light liquid to light snow could already cause some slick roads during the afternoon hours. As the northern stream low deepens into the evening hours over Upper Michigan, a trailing deformation axis will continue to produce some snow over northwest to northern Iowa and could deposit up to 1 to 2 inches of snow there. Elsewhere, snowfall amounts are anticipated to be generally under an inch. Though not a show stopping snowfall, the combination of snow, falling temperatures and winds increasing to 30 to 45 mph during the afternoon north/northwest will likely need headlines for a combination of reduced visibility and impactful travel. Lingering light snow north and very cold air moving into the region will keep the potential of poor travel conditions in the north through midnight. As the cold air spills into the area, overnight lows will drop to just below zero north and in the single digits to near 10 above south. Wind chills early Tuesday morning will range from 10 to 20 below zero from US30 north to the Iowa Minnesota border. .LONG TERM.../Thursday through Monday/ Issued at 325 AM CST Tue Dec 22 2020 Confidence: Medium to High Clouds may linger over the northeast during the early morning, otherwise a rather cold day is in store for the area as a ridge of high pressure builds into the state. H850 temperatures of -16C to - 18C along with brisk northwest winds will keep highs in the single digits north to the teens south. Wind chills should remain in the single digits below/above zero for much of the day and some precautions should be taken if outdoors. Despite the rapid changes to bitter cold weather for a day, the pattern will quickly shift to a more zonal flow into Friday. This will allow for a return of mild air into the region with highs back into the 20s/30s by Friday and even some 40s possible south Saturday. As Sunday approaches, a southern stream system will begin to amplify toward the Mississippi River Valley. The models are having some difficulty with the evolution and amplification, so confidence remains low today. This is expected to pull east by Monday with weak high pressure in its wake. && .AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/ Issued at 1149 AM CST Tue Dec 22 2020 Strong winds are expected for the duration of the forecast. Non- convective low level wind shear is expected overnight with a very strong low level jet as 850mb winds approach 70kts. Stratus, light drizzle or light rain is expected to develop overnight especially along and east of KLWD to KMCW line. Ceilings will become MVFR to IFR overnight into Wednesday morning with a boundary pushing into central Iowa with winds shifting to the west but remaining very strong. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...REV AVIATION...Cogil
Hazardous weather outlook, Dec 22, 3:58 AM CST, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 358 AM CST Tue Dec 22 2020 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-231000- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 358 AM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Early morning light rain will give way to light snow on Wednesday with a chance of accumulating snow, less than 2 inches, across northern Iowa. Gusty northwest winds will develop along with temperatures falling through the day. Hazardous travel is possible due in areas where the wind and snow lower visibilities and in areas where wet roads quickly freeze. The best chance of hazardous travel conditions is north of highway 20. A much colder air mass will settle in for Thursday with sub-zero wind chills expected during the morning hours. Blustery winds will persist into Thursday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:36 PM CST | Winter Weather Advisory | DMX | Adair, Audubon, Boone, Butler, Calhoun, Cass and 20 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.